Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jan 2, 2006, 1:59 PM EST for Monroe County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2006, 1:59 PM EST (18:59 UTC)
- Expired
- Jan 2, 2006, 2:45 PM EST
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Monroe County, IN
The radar
The Indianapolis radar (KIND), 61 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 12:59 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 021859
SVRIND
INC105-021945-
/O.NEW.KIND.SV.W.0003.060102T1859Z-060102T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
159 PM EST MON JAN 2 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MONROE COUNTY IN SOUTH CENTRAL INDIANA
THIS INCLUDES THE CITY OF BLOOMINGTON
* UNTIL 245 PM EST
* AT 155 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES SOUTHWEST OF ELLETTSVILLE...OR ABOUT 9
MILES WEST OF BLOOMINGTON...AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ELLETTSVILLE AROUND 205 PM EST
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3916 8671 3906 8670 3919 8639 3933 8640
3933 8650 3932 8670 3926 8669 3917 8669
$$
JB4 follow-up statements
000
WWUS53 KIND 021907
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
207 PM EST MON JAN 2 2006
INC105-021945-
/O.CON.KIND.SV.W.0003.000000T0000Z-060102T1945Z/
MONROE-
207 PM EST MON JAN 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EST
FOR NORTHERN MONROE COUNTY...
AT 204 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR ELLETTSVILLE...OR ABOUT 6 MILES
NORTHWEST OF BLOOMINGTON...MOVING NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN MONROE COUNTY AROUND 220 PM EST
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY
EVENING FOR SOUTHERN INDIANA.
LAT...LON 3916 8671 3906 8670 3919 8639 3933 8640
3933 8650 3932 8670 3926 8669 3917 8669
$$
OGREN000
WWUS53 KIND 021919
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
219 PM EST MON JAN 2 2006
INC105-021945-
/O.CON.KIND.SV.W.0003.000000T0000Z-060102T1945Z/
MONROE-
219 PM EST MON JAN 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EST
FOR NORTHEASTERN MONROE COUNTY...
AT 217 PM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 9 MILES NORTH OF BLOOMINGTON...MOVING
NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN MONROE COUNTY AROUND 230 PM EST
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY
EVENING FOR SOUTHERN INDIANA.
LAT...LON 3919 8661 3910 8661 3919 8639 3933 8640
3933 8650 3932 8665 3926 8661
$$
OGREN000
WWUS53 KIND 021942
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
242 PM EST MON JAN 2 2006
INC105-021951-
/O.EXP.KIND.SV.W.0003.000000T0000Z-060102T1945Z/
MONROE-
241 PM EST MON JAN 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE COUNTY
EXPIRES AT 245 PM EST...
THE STORM OVER NORTHER MONROE COUNTIE HAS MOVES NORTHEAST INTO
MORGAN COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY
EVENING FOR SOUTHERN INDIANA.
LAT...LON 3919 8661 3910 8661 3919 8639 3933 8640
3933 8650 3932 8665 3926 8661
$$
OGREN000
WWUS53 KIND 021945 CCA
SVSIND
SEVERE WEATHER STATEMENT...CORRECTED SPELLING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
242 PM EST MON JAN 2 2006
INC105-021951-
/O.EXP.KIND.SV.W.0003.000000T0000Z-060102T1945Z/
MONROE-
241 PM EST MON JAN 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE COUNTY
EXPIRES AT 245 PM EST...
THE STORM OVER NORTHERN MONROE COUNTIES HAS MOVED NORTHEAST INTO
MORGAN COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY
EVENING FOR SOUTHERN INDIANA.
LAT...LON 3919 8661 3910 8661 3919 8639 3933 8640
3933 8650 3932 8665 3926 8661
$$
OGRENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 2:50 AM EST, 11 hours 9 minutes earlier.
Area forecast discussion, Jan 2, 2:50 AM EST, 11 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 250 AM EST MON JAN 2 2006 .DISCUSSION...FORECAST FOCUS WILL BE ON PRECIP AND TEMPS TODAY AND TONIGHT. AT 07Z CENTER OF THE SFC LOW WAS NEAR KNOB NOSTER MO AND TSRA WERE DEVELOPING INVOF THE LOW. THE GFS/NAM SHOW DIFFERENCES IN PLACEMENT OF THE SFC LOW AND THE CONSENSUS BETWEEN SURROUNDING WFOS AND HPC IS TO LEAN TOWARD THE GFS FOR TODAYS FORECAST. SCT TSRA ALREADY OCCURING IN THE CWA AS DEWPOINTS HAVE BEEN RAPIDLY RISING SINCE THE START OF MY SHIFT AT 11PM. LOW CENTER WILL EVENTUALLY MAKE IT TO NEAR KIND BY LATER TONIGHT. STRONG WARMING AHEAD OF THIS LOW WILL PUSH DAYTIME HIGHS TO NEAR RECORD TEMPS (AT INDY THE RECORD HIGH FOR TODAY IS 63 SET IN 2004). STRONG UVVS AND SURFACE BASED LIS AROUND -2 WILL PROVIDE AMPLE SUPPORT FOR TSRA TO CONTINUE THROUGH THE AFTERNOON. AS UPPER SYSTEM AND ASSOCIATED LOW MOVE EAST MOST OF THE UPPER SUPPORT FOR THUNDER MOVES WITH IT. BY LATER THIS EVENING THE AXIS OF BELOW ZERO LIS AND STRONG LIFT ARE CONFINED MAILY TO THE EASTERN CWA. THAT SAID HAVE REDUCED POPS AND TSRA MENTION GRADUALLY THROUGH THE EVENING HOURS. HAVE GONE WITH WARMER MAV TEMPS FOR OVERNIGHT LOWS. EXTENDED FORECAST...PROGRESSIVE PATTERN EVENTUALLY COMES TO AN END ON WED AS ANOTHER CALIFORNIA NATIVE SYSTEM PASSES THROUGH THE STATE. THE H5 TROF IS NOT QUITE AS STRONG/DEEP AS THE ONE CURRENTLY MOVING THROUGH THE CWA. CHANCE POPS ARE STLL WARRENTED...ALTHOUGH TREND HAS BEEN WEAKER...WITH RAIN AT ONSET CHANGING OVER TO SNOW AS PRECIP ENDS. ON THURS A SECONDARY TROF SINKS SOUTH FROM CANADA MARKING THE END TO THE ABOVE NORMAL TEMPS SEEN THE PAST WEEK. THIS TROF CONTINUES TO DEEPEN THROUGH SATURDAY AS AN H5 HIGH OVER THE BAJA STRENGTHENS. WITH THE UPPER SYSTEM HANGING AROUND AT LEAST UNTIL FRIDAY HAVE KEPT LOW CHANCE SNOW SHOWERS IN UNTIL THEN. FLOW BECOMES MORE ZONAL THRU THE REMAINDER OF THE WEEKEND AS TEMPS STAY CLOSER TO NORMAL. .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SALLY
Hazardous weather outlook, Jan 2, 8:50 AM EST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 850 AM EST MON JAN 2 2006 INZ021-028>031-035>049-051>057-060>065-067>072-031100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 850 AM EST MON JAN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED ACROSS CENTRAL INDIANA TODAY. PRESENT INDICATIONS ARE THAT A FEW OF THE STORMS MAY EXCEED SEVERE LEVELS...WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ALL POSSIBLE. IT APPEARS THE MAIN THREAT WILL BE FROM ABOUT 1100 AM THIS MORNING INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 1100 AM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
In the hours before
Local storm report, Jan 2, 12:45 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1245 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM HAIL SULLIVAN 39.10N 87.41W
01/02/2006 0.50 INCH SULLIVAN IN LAW ENFORCEMENT
1242 PM HAIL 1 N TERRE HAUTE 39.48N 87.38W
01/02/2006 0.50 INCH VIGO IN AMATEUR RADIO
MARBLE SIZE HAIL REPORTED AT STATE ROUTE 63 AND SPRING
HILL ROAD.
&&
OGRENLocal storm report, Jan 2, 12:47 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1247 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM HAIL 1 N TERRE HAUTE 39.48N 87.38W
01/02/2006 0.88 INCH VIGO IN AMATEUR RADIO
&&
OGRENLocal storm report, Jan 2, 1:07 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
107 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM HAIL 1 E HYMERA 39.19N 87.28W
01/02/2006 0.75 INCH SULLIVAN IN TRAINED SPOTTER
DIME SIZE HAIL REPORTED AT SHAKAMAK STATE PARK
&&
OGRENLocal storm report, Jan 2, 1:44 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
144 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL 5 SW SPENCER 39.24N 86.84W
01/02/2006 0.50 INCH OWEN IN CO-OP OBSERVER
1/2 INCH HAIL NEAR FREEDOM
&&
OGRENThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 12:04 PM EST | Severe Thunderstorm Warning | IND | Sullivan, Vigo | 41 min |
| Jan 2, 1:06 PM EST | Severe Thunderstorm Warning | IND | Clay, Owen | 39 min |
| Jan 2, 2:16 PM EST | Severe Thunderstorm Warning | IND | Brown, Monroe | 44 min |
| Jan 2, 2:22 PM EST | Severe Thunderstorm Warning | IND | Morgan | 38 min |
| Jan 2, 3:18 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Shelby | 42 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.